Gemcitabine and Acute Myocardial Infarction-A Case Report

    loading  Checking for direct PDF access through Ovid

Abstract

The objective of this paper is to report a case of acute, non-q-wave myocardial infarction, presumably secondary to gemcitabine chemotherapy for nonsmall cell lung cancer. A 43-year-old woman with postpartum cardiomyopathy and ischemic heart disease was treated with gemcitabine for metastatic nonsmall cell lung cancer. Three days after her 5th treatment with gemcitabine, she developed chest pain and was diagnosed as having acute, non-q-wave myocardial infarction. She made an uneventful recovery. An objective causality assessment revealed that the adverse event was possible. Gemcitabine has been previously reported to be causative of acute myocardial infarction. Ischemic complications of chemotherapeutic agents are discussed. A review of literature on this subject is presented. Gemcitabine should be administered with caution in patients with underlying cardiac disease.

Related Topics

    loading  Loading Related Articles